MAUDE Adverse Event Report: RESPIRONICS INC AF541 EE LEAK 1; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS INC AF541 EE LEAK 1; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 1120910
Medical Device Problem Codes Disconnection (1171); Mechanical Problem (1384); Unintended Movement (3026)
Health Effect - Clinical Code Hypoxia (1918)
Date of Event 03/03/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging that while a patient was connected to a bilevel positive airway pressure (bipap) device, the mask became disconnected from the circuit and the patient became unresponsive and hypoxemic.The patient subsequently required manual resuscitation with an ambu bag to correct the hypoxemia.No date of event was provided.The mask is not available for investigation.The mask was discarded by the facility.No lot number was provided.The manufacturer is unable to determine if a fault with the mask caused or contributed to the event.This mask is intended to provide an interface for application of cpap or bi-level therapy to patients.The mask is for single use in the hospital/institutional environment only.The mask is to be used on patients (>40lbs/20kg) for whom cpap or bi-level therapy has been prescribed.This mask is contraindicated in patients who need life support ventilation, who are taking a prescription drug that may cause vomiting, or on patients that are uncooperative, unresponsive, or unable to remove the mask by themselves.Based on the information available, the manufacturer concludes no further action is necessary.

Brand Name
AF541 EE LEAK 1
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS INC
1001 murry ridge lane
murrysville PA 15668
MDR Report Key11517374
Report Number2518422-2021-00784
Device Sequence Number14436079
Product Code BZD
UDI-Device Identifier30606959024367
UDI-Public30606959024367
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K150639
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1120910
Device Catalogue Number1120910
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2021
Initial Report FDA Received Date03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1